Alert archive / Kansas / High Wind Warnings in 2011
High Wind Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Dec 30, 2011, 3:36 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 31, 2011, 10:00 AM CST. It was in force for 11 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2011, 3:36 PM CST (21:36 UTC)
- In effect from
- Dec 31, 2011, 10:00 AM CST
- Expired
- Dec 31, 2011, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 10:45 AM CST | NON-TSTM WND GST 52 | 3 Se Oakley, KS | |
| Dec 31, 10:56 AM CST | NON-TSTM WND GST 56 | 2 W Yuma, CO | |
| Dec 31, 11:13 AM CST | NON-TSTM WND GST 63 | Haigler, NE | |
| Dec 31, 11:33 AM CST | NON-TSTM WND GST 51 | 5 W Goodland, KS | |
| Dec 31, 11:33 AM CST | NON-TSTM WND GST 52 | 12 N Goodland, KS | |
| Dec 31, 11:38 AM CST | NON-TSTM WND GST 51 | 1 N Norton, KS | |
| Dec 31, 11:43 AM CST | NON-TSTM WND GST 54 | 2 N Colby, KS | |
| Dec 31, 11:43 AM CST | NON-TSTM WND GST 55 | 6 E Kirk, CO | |
| Dec 31, 11:47 AM CST | NON-TSTM WND GST 53 | 2 Nne Goodland, KS | |
| Dec 31, 11:53 AM CST | NON-TSTM WND GST 55 | 12 N Goodland, KS | |
| Dec 31, 12:01 PM CST | NON-TSTM WND GST 59 | 2 W Yuma, CO | |
| Dec 31, 12:03 PM CST | NON-TSTM WND GST 59 | 2 Nne Hill City, KS | |
| Dec 31, 12:08 PM CST | NON-TSTM WND GST 55 | 5 W Goodland, KS | |
| Dec 31, 12:13 PM CST | NON-TSTM WND GST 56 | 12 N Goodland, KS | |
| Dec 31, 12:15 PM CST | NON-TSTM WND GST 59 | 2 Nne Goodland, KS | |
| Dec 31, 12:26 PM CST | NON-TSTM WND GST 65 | 2 W Yuma, CO | |
| Dec 31, 12:31 PM CST | NON-TSTM WND GST 62 | 1 S Seibert, CO | CDOT SITE AT SEIBERT |
| Dec 31, 12:43 PM CST | NON-TSTM WND GST 51 | 5 Ese Gove, KS | |
| Dec 31, 12:46 PM CST | NON-TSTM WND GST 68 | 2 W Yuma, CO | |
| Dec 31, 12:51 PM CST | NON-TSTM WND GST 65 | 1 S Seibert, CO | CDOT SITE AT SEIBERT |
| Dec 31, 12:54 PM CST | NON-TSTM WND GST 55 | 3 Ne Mccook, NE | |
| Dec 31, 1:05 PM CST | NON-TSTM WND GST 80 | 3 S Yuma, CO | ESTIMATED 75-80 MPH WIND GUSTS AND 1/4 MILE VISIBILITY |
| Dec 31, 1:06 PM CST | NON-TSTM WND GST 58 | Grinnell, KS | RELAYED BY KSN-TV |
| Dec 31, 1:15 PM CST | NON-TSTM WND GST 68 | Weskan, KS | RELAYED BY KSN-TV |
| Dec 31, 1:20 PM CST | NON-TSTM WND GST 71 | 5 Ssw Burlington, CO | |
| Dec 31, 1:23 PM CST | NON-TSTM WND GST 58 | 12 N Goodland, KS | |
| Dec 31, 1:23 PM CST | NON-TSTM WND GST 59 | 5 W Goodland, KS | |
| Dec 31, 1:31 PM CST | NON-TSTM WND GST 68 | 1 S Seibert, CO | |
| Dec 31, 1:35 PM CST | NON-TSTM WND GST 58 | 2 Nnw Wray, CO | |
| Dec 31, 1:38 PM CST | NON-TSTM WND GST 64 | 2 Nne Goodland, KS | |
| Dec 31, 1:39 PM CST | NON-TSTM WND GST 60 | 12 N Goodland, KS | BLOWING DIRT WITH VISIBILITY ESTIMATED AT ONE MILE. |
| Dec 31, 1:45 PM CST | NON-TSTM WND GST 67 | 12 N Goodland, KS | |
| Dec 31, 1:53 PM CST | NON-TSTM WND GST 62 | 5 W Goodland, KS | |
| Dec 31, 1:53 PM CST | NON-TSTM WND GST 76 | 5 Ssw Burlington, CO | |
| Dec 31, 1:57 PM CST | NON-TSTM WND GST 68 | 2 Nne Goodland, KS | |
| Dec 31, 1:59 PM CST | NON-TSTM WND GST 70 | 2 W Yuma, CO | |
| Dec 31, 1:59 PM CST | NON-TSTM WND GST 73 | 5 W Goodland, KS | |
| Dec 31, 2:08 PM CST | NON-TSTM WND GST 59 | 2 N Colby, KS | |
| Dec 31, 2:08 PM CST | NON-TSTM WND GST 77 | 2 Nne Goodland, KS | |
| Dec 31, 2:17 PM CST | NON-TSTM WND GST 63 | 2 Ese Oakley, KS | |
| Dec 31, 2:18 PM CST | NON-TSTM WND GST 57 | Sw Brewster, KS | |
| Dec 31, 2:18 PM CST | NON-TSTM WND GST 66 | 4 Nnw Marienthal, KS | |
| Dec 31, 2:20 PM CST | NON-TSTM WND DMG | 3 Wsw Ruleton, KS | MULTIPLE VEHILCLE ACCIDENT DUE TO POOR VISIBILITY IN BLOWING DIRT. |
| Dec 31, 2:31 PM CST | NON-TSTM WND GST 71 | 1 S Seibert, CO | CDOT SITE AT SEIBERT |
| Dec 31, 2:37 PM CST | NON-TSTM WND DMG | Goodland, KS | 18 INCH DIAMETER TREE DOWNED DUE TO HIGH WINDS |
| Dec 31, 2:54 PM CST | NON-TSTM WND GST 60 | 4 Nne Idalia, CO | |
| Dec 31, 3:07 PM CST | TSTM WND GST 56 | N Winona, KS | |
| Dec 31, 3:07 PM CST | NON-TSTM WND GST 56 | N Winona, KS | CORRECTED FOR WEATHER EVENT TYPE |
| Dec 31, 3:16 PM CST | NON-TSTM WND GST 67 | Bird City, KS | |
| Dec 31, 3:18 PM CST | NON-TSTM WND GST 61 | 2 S Wallace, KS | |
| Dec 31, 3:29 PM CST | NON-TSTM WND GST 68 | 10 Sw Sharon Springs, KS | |
| Dec 31, 3:33 PM CST | NON-TSTM WND GST 57 | 9 Sse Sharon Springs, KS | |
| Dec 31, 3:35 PM CST | NON-TSTM WND GST 55 | 1 W Firstview, CO | CDOT SITE AT FIRSTVIEW |
| Dec 31, 3:45 PM CST | NON-TSTM WND GST 58 | 5 S Tribune, KS | BLOWING SNOW WITH DECREASING VISIBILITY |
| Dec 31, 4:03 PM CST | NON-TSTM WND DMG | Goodland, KS | PORTION OF A ROOF BLOWN OFF A HOME DUE TO STRONG WINDS |
| Dec 31, 4:10 PM CST | NON-TSTM WND DMG | 3 N Burlington, CO | SIDE WINDOW SHATTERED IN VEHICLE TRAVELING NORTH ON HWY 385 FROM BLOWING DUST. |
| Dec 31, 4:14 PM CST | NON-TSTM WND DMG | Tribune, KS | REPORTS OF 12 INCH DIAMETER TREE LIMB DOWN ALONG WITH NUMEROUS METAL STORAGE BUILDINGS AND FENCES DAMAGED. ALSO NUMEROUS HOMES WITH SINGLES BLOWN OFF. |
| Dec 31, 4:50 PM CST | NON-TSTM WND GST 55 | Gove, KS | |
| Dec 31, 4:53 PM CST | NON-TSTM WND GST 57 | 5 Ese Gove, KS | |
| Dec 31, 5:07 PM CST | NON-TSTM WND GST 53 | 5 Nnw Trenton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2872 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WWUS73 KGLD 302136 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 236 PM MST FRI DEC 30 2011 COZ090>092-KSZ001-002-013-014-027-028-NEZ079-080-310545- /O.UPG.KGLD.HW.A.0006.111231T1600Z-120101T0000Z/ /O.NEW.KGLD.HW.W.0012.111231T1600Z-120101T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON 236 PM MST FRI DEC 30 2011 /336 PM CST FRI DEC 30 2011/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM MST /9 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM MST /9 PM CST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...STRONG WINDS WILL DEVELOP AROUND 10 AM MST /11 AM CST/ SATURDAY MORNING AND CONTINUE DURING THE AFTERNOON. WIND SPEEDS WILL BEGIN TO SUBSIDE DURING THE EARLY EVENING HOURS. * PEAK WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS...DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES WILL FIND TRAVELING DIFFICULT. GRASS FIRES WILL QUICKLY SPREAD...SO PRESCRIBED BURNS ARE NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ003-004-015-016-029-041-042-NEZ081-310545- /O.NEW.KGLD.HW.W.0012.111231T1600Z-120101T0300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...TRIBUNE...LEOTI...MCCOOK 236 PM MST FRI DEC 30 2011 /336 PM CST FRI DEC 30 2011/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM MST /9 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM MST /9 PM CST/ SATURDAY. * TIMING/DURATION...STRONG WINDS WILL DEVELOP AROUND 10 AM MST /11 AM CST/ SATURDAY MORNING AND CONTINUE DURING THE AFTERNOON. WIND SPEEDS WILL BEGIN TO SUBSIDE DURING THE EARLY EVENING HOURS. * PEAK WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS...DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES WILL FIND TRAVELING DIFFICULT. GRASS FIRES WILL QUICKLY SPREAD...SO PRESCRIBED BURNS ARE NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$
3 follow-up statements
895 WWUS73 KGLD 310457 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 957 PM MST FRI DEC 30 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311300- /O.CON.KGLD.HW.W.0012.111231T1600Z-120101T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 957 PM MST FRI DEC 30 2011 /1057 PM CST FRI DEC 30 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 8 PM MST /9 PM CST/ SATURDAY... * TIMING/DURATION...STRONG WINDS WILL DEVELOP AROUND 10 AM MST /11 AM CST/ SATURDAY MORNING AND CONTINUE DURING THE AFTERNOON. WIND SPEEDS WILL BEGIN TO SUBSIDE DURING THE EARLY EVENING HOURS. * PEAK WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS...DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES WILL FIND TRAVELING DIFFICULT. GRASS FIRES WILL QUICKLY SPREAD...SO PRESCRIBED BURNS ARE NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$
701 WWUS73 KGLD 311151 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 451 AM MST SAT DEC 31 2011 ...A WIDESPREAD HIGH WIND EVENT WILL CREATE EXTREMELY DANGEROUS CONDITIONS ACROSS THE AREA THROUGH EARLY THIS EVENING... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-312000- /O.CON.KGLD.HW.W.0012.111231T1600Z-120101T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 451 AM MST SAT DEC 31 2011 /551 AM CST SAT DEC 31 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 8 PM MST /9 PM CST/ THIS EVENING... * TIMING/DURATION...VERY STRONG WINDS WILL DEVELOP AROUND 10 AM MST /11 AM CST/ SATURDAY MORNING AND CONTINUE DURING THE AFTERNOON. WIND SPEEDS WILL BEGIN TO SUBSIDE DURING THE EARLY EVENING HOURS. * PEAK WINDS...NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 80 MPH ARE POSSIBLE. * OTHER IMPACTS...DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES WILL FIND TRAVELING DIFFICULT...DANGEROUS...AND MAYBE EVEN IMPOSSIBLE. THESE VERY STRONG WINDS COULD CAUSE AREAS OF BLOWING DUST AND SIGNIFICANTLY REDUCE VISIBILITIES. THIS WILL ALSO MAKE DRIVING VERY DIFFICULT. GRASS FIRES WILL QUICKLY SPREAD AND BECOME OUT OF CONTROL...SO PRESCRIBED BURNS ARE NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ BULLER
354 WWUS73 KGLD 312021 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 121 PM MST SAT DEC 31 2011 ...A WIDESPREAD HIGH WIND EVENT WILL CREATE EXTREMELY DANGEROUS CONDITIONS ACROSS THE AREA THROUGH EARLY THIS EVENING... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-010300- /O.CON.KGLD.HW.W.0012.000000T0000Z-120101T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 121 PM MST SAT DEC 31 2011 /221 PM CST SAT DEC 31 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... * TIMING/DURATION...STRONG WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING * PEAK WINDS...NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 80 MPH WILL CONTINUE. * OTHER IMPACTS...MULTIPLE ACCIDENTS DUE TO REDUCED VISIBILITY IN BLOWING DIRT HAVE BEEN REPORTED OVER THE PAST HOUR. TRAVEL ACROSS THE AREA IS STRONGLY DISCOURAGED THROUGH THE REMAINDER OF THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Dec 30, 11:03 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 30, 11:03 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1003 AM MST FRI DEC 30 2011
.SHORT TERM (TODAY-SUNDAY)...
246 AM MST FRI DEC 30 2011
MAIN EMPHASIS IN THIS FORECAST WILL BE THE WINDS SATURDAY BEHIND A
COLD FRONT THAT WILL MOVE ACROSS THE FORECAST AREA.
FOR TODAY...COOL SURGE MOVED ACROSS THE AREA LAST EVENING. VAD WIND
PROFILE SHOWS 30-35 KNOT WINDS IN THE BOUNDARY LAYER...AND THESE
CONTINUE TO MIX TO THE SURFACE. THE PRESSURE GRADIENT WILL RELAX BY
THE MID MORNING AS SURFACE LOW MOVES OVER THE NORTHERN MISSISSIPPI
RIVER VALLEY. SO...WILL NOT FORECAST TOO HIGH OF WINDS TODAY.
TEMPERATURES WILL BE TRICKY. ALTHOUGH COLD AIR ADVECTION IS OVER THE
AREA...STILL EXPECT 850 MB TEMPERATURES TO BE ABOVE NORMAL...AROUND
10 DEGREES CELSIUS. PLUS...THERE WILL BE LESS CLOUDS THAN YESTERDAY
AND A GOOD DOWN SLOPE COMPONENT OF THE WINDS WILL DEVELOP THIS
AFTERNOON. BASED ON THAT...HAVE INCREASED THE MAXIMUM TEMPERATURE
FORECASTS A FEW DEGREES TODAY.
THE NEXT...MORE VIGOROUS...SHORT WAVE WILL MOVE OVER WESTERN WYOMING
TONIGHT. ASSOCIATED SURFACE LOW WILL EJECT OVER SOUTH DAKOTA...AND
THIS WILL INCREASE THE SURFACE PRESSURE GRADIENT OVER THE FORECAST
AREA. EXPECT SURFACE WINDS TO GRADUALLY INCREASE THROUGH THE EVENING
WHICH WILL KEEP MINIMUM TEMPERATURES IN THE 30S.
COLD FRONT WILL ENTER THE NORTHERN PART OF FORECAST AREA AFTER 12Z
SATURDAY MORNING. AS IT MOVES SOUTH...COLD AIR ADVECTION AND
SUBSIDENCE WILL ENHANCE ALREADY STRONG WINDS FROM 850-300 MB. EXPECT
WIND GUSTS TO EXCEED 50 KNOTS FROM 18Z-21Z MAINLY NORTH OF
INTERSTATE 70...AND HAVE ISSUED A HIGH WIND WATCH FOR MOST OF THE
AREA. TEMPERATURES AHEAD OF THE FRONT WILL RISE QUICKLY IN THE
MORNING ...SO THE TEMPERATURE FORECAST IS AGAIN TRICKY. EXPECT THE
FRONT TO MOVE RATHER QUICKLY...SO WILL KEEP MAXIMUMS IN THE 50S.
THERE WILL BE ENOUGH MOISTURE WITH THIS PARTICULAR WAVE TO MENTION A
FEW SHOWERS IN THE EXTREME NORTHEAST PART OF THE AREA...THOUGH
SUBSIDENCE WILL LIMIT ANY EXTENSIVE PRECIPITATION.
THE GRADIENT RELAXES SATURDAY NIGHT...SO EXPECT TEMPERATURES TO FALL
INTO THE TEENS AS SKIES CLEAR. STRONG 500 MB RIDGE WILL BUILD OVER
THE WESTERN UNITED STATES SUNDAY/SUNDAY NIGHT PLACING THE FORECAST
AREA IN DRY NORTHWEST FLOW ALOFT.
&&
.AVIATION...
1003 AM MST FRI DEC 30 2011
FOR THE 18Z TAFS...VFR AT BOTH TERMINALS THROUGH THE PERIOD. SFC
RIDGE WILL SHIFT TO THE EAST THROUGH THE DAY...AND WITH A
STRENGTHENING LEE TROUGH TO THE WEST...WINDS WILL BACK TO THE
SOUTHWEST THIS AFTERNOON AND THEN VEER TO THE WEST THIS EVENING.
BY 12Z...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA...SWITCHING WINDS TO THE NORTHWEST. WINDS WILL BECOME
GUSTY...ESPECIALLY FROM 14Z ONWARD AND EXTENDING BEYOND THIS TAF
CYCLE. WIND GUSTS COULD EXCEED WHAT IS SPECIFIED IN THE TAF AND
WILL LET NEXT FEW CYCLES NAIL DOWN SPECIFICS.
BAS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR KSZ001-002-013-014-027-028.
NE...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR NEZ079-080.
CO...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR COZ090>092.
&&Hazardous weather outlook, Dec 30, 2:35 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 135 PM MST FRI DEC 30 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 135 PM MST FRI DEC 30 2011 /235 PM CST FRI DEC 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP OVER THE TRI-STATE AREA SATURDAY MORNING. THESE WINDS WILL CONTINUE THROUGH LATE SATURDAY AFTERNOON BEFORE DIMINISHING AROUND SUNSET. DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES WILL FIND TRAVELING DIFFICULT. ADDITIONALLY...PRESCRIBED BURNING IS NOT RECOMMENDED SATURDAY AS ANY FIRE WHICH BEGINS WILL SPREAD RAPIDLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:07 AM CST | High Wind Watch | GLD | Cheyenne, Logan, Rawlins, Sherman, Thomas, Wallace | 11 hr |
Nearby
High Wind Warnings in Kansas, 2011High Wind Warnings in Colorado, 2011High Wind Warnings in Nebraska, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.